Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 15, 2016, 3:25 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 15, 2016, 3:56 PM CDT
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:17 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 15, 2:17 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 217 PM CDT WED JUN 15 2016 .Short term...Tonight through Friday Not a lot of value added changes will be forth coming this afternoon as all models continue to advertise the continuation of the hot and humid weather. Dew Points in the mid 70s with air temperatures in the lower 90s have produced heat indices this afternoon over 100 degrees just about everywhere across the state and over 105 over the majority of it. With similar conditions expected on Thursday, the heat advisory will continue. Upper level ridging will build across the state through Thursday with the warmest day of the week expected. A weak disturbance will move across southern Missouri and northeast Arkansas this afternoon and evening. While a stray shower can not be excluded, most areas will remain dry and only silent pops will be carried. Models continue to show a backdoor cold front coming through on Friday to knock the ridge to the west a little bit and bring in slightly cooler air although dew points will remain up. This will lower heat indices just enough to keep the area out of heat advisory criteria but it will still be quite warm out there. Only minimal pops are expected wit.DISCUSSION... TEXTh this boundary. && LONG TERM...Friday Night Through Wednesday Same song, second verse. Rather monotonous pattern will continue through the long term periods, minus the humidity of the short term. Strong nearly-600 decameter ridge will remain anchored over the southwestern CONUS through the period, expanding and contracting at times. At the onset of the period, backdoor front will have moved into Arkansas and likely be washed out, with remnant mesoscale surface boundaries remaining. At the same time, there will be an impulse moving around the periphery of the ridge, and these should give small precip chances Friday night, and possibly into early Saturday. The ridge will expand during the weekend, and shut any rain chances off. With surface flow being predominantly out of the east and southeast, humidity should be in check. Ridge will contract again toward the end of the period, possibly allowing another frontal boundary close to the region. Temperatures will remain around 3-5 degrees above seasonal averages. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 76 97 76 92 / 10 10 10 20 Camden AR 75 97 75 96 / 10 10 10 20 Harrison AR 74 96 73 91 / 10 10 10 20 Hot Springs AR 76 96 76 95 / 10 10 10 20 Little Rock AR 78 98 77 95 / 10 10 10 20 Monticello AR 76 97 76 96 / 10 10 10 20 Mount Ida AR 75 95 74 94 / 10 10 10 20 Mountain Home AR 74 97 74 92 / 10 10 10 20 Newport AR 77 98 76 93 / 10 10 10 20 Pine Bluff AR 76 97 76 94 / 10 10 10 20 Russellville AR 75 98 75 95 / 10 10 10 20 Searcy AR 76 98 76 94 / 10 10 10 20 Stuttgart AR 77 97 77 95 / 10 10 10 20 && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT Thursday FOR Arkansas-Baxter-Boone- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe- Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...56 / Long Term...57
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 530 AM CDT WED JUN 15 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161030- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 530 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL WEATHER SYSTEM MOVES THROUGH THE REGION. A MARGINAL TO SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER NORTH CENTRAL TO NORTHERN ARKANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS WILL MAINLY BE SEEN IN THE AFTERNOON TO EVENING. OTHERWISE...HIGH TEMPERATURES WILL AGAIN BE IN THE 90S THIS AFTERNOON...AND COMBINED WITH HIGH HUMIDITIES...WILL PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF ARKANSAS TODAY. PLEASE USE CAUTION WHILE OUTSIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL LOWER FOR MUCH OF THE REST OF THE WEEK. HOWEVER...AN ISOLATED AFTERNOON THUNDERSTORM COULD BE SEEN...WHICH MAY BECOME STRONG TO SEVERE. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE HOT TEMPERATURES AND HIGH HUMIDITIES WILL CONTINUE THURSDAY...AND A HEAT ADVISORY WILL BE IN EFFECT FOR MUCH OF ARKANSAS. ON FRIDAY AND INTO SATURDAY...A FRONTAL BOUNDARY WILL SAG INTO ARKANSAS...AND BRING A CHANCE OF THUNDERSTORMS BACK INTO THE FORECAST. AT THIS TIME THE THREAT OF ANY SEVERE STORMS WOULD BE LOW AND ISOLATED. THIS FRONT IS ALSO EXPECTED TO LOWER TEMPERATURES A BIT AND BRING SOME DRIER AIR TO THE STATE. THIS WILL LOWER HEAT INDEX VALUES. LATE IN THE WEEKEND AND INTO NEXT WEEK...TEMPERATURES WILL AGAIN WARM AS HUMIDITY LEVELS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 59
In the hours before
Special weather statement, Jun 15, 2:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT WED JUN 15 2016
ARZ004-005-152045-
MARION AR-BAXTER AR-
250 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN
BAXTER COUNTIES UNTIL 345 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF OZARK
ISLE TO 6 MILES EAST OF PRICE PLACE TO NEAR BAKERSFIELD...AND MOVING
SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME... BULL SHOALS...
GASSVILLE... FLIPPIN...
LAKEVIEW IN BAXTER COUNTY... SALESVILLE...
BRIARCLIFF... ARKAWANA...
GAMALIEL LANDING... DODD CITY...
OZARK REGIONAL AIRPORT... OZARK ISLE...
COLFAX... CLARK HILL...
BULL SHOALS STATE PARK... PRICE PLACE...
LAKEWAY... FAWN PARK...
COTTER... SUMMIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3647 9215 3625 9229 3624 9266 3634 9289
3638 9289 3650 9282 3649 9215
TIME...MOT...LOC 1950Z 033DEG 16KT 3651 9274 3652 9249 3652 9220
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:50 PM CDT | Special Weather Statement | LZK | Baxter, Marion | 55 min |
| Jun 15, 4:11 PM CDT | Special Weather Statement | LZK | Izard | 49 min |
| Jun 15, 4:32 PM CDT | Special Weather Statement | LZK | Sharp | 28 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 36 min |
| Jun 15, 5:02 PM CDT | Special Weather Statement | LZK | Izard, Stone | 43 min |
| Jun 15, 5:34 PM CDT | Special Weather Statement | LZK | Independence | 41 min |
| Jun 15, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp | 43 min |
| Jun 15, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 45 min |
| Jun 15, 6:45 PM CDT | Flash Flood Warning | LZK | Independence | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.